MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. JACKSON PRATT 10MM FLAT DRAIN FULL PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH P.R. 218, INC. JACKSON PRATT 10MM FLAT DRAIN FULL PERF; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1311
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was received and forwarded on to the manufacturing facility for investigation.The results of the investigation are pending, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
(b)(4): a jackson-pratt (jp) drain broke during removal from a patient.The physician states that the patient had a short/thick neck and when he was pulling the catheter out, he felt a "snap" and the drain came out with pieces missing.All missing pieces from jp drain, were located and removed from the patient.There was no harm to the patient.
 
Additional Manufacturer Narrative
The actual sample was received inside of plastic bag, not its original package.The sample received is a silicone round drain 10fr not flat drain.Visual examination showed that it is 3.75 inches in length portion of silicone round drain 10fr.It also showed traces of dried body fluid inside the drain.Visual inspection revealed that the silicone tubing broke off at unperforated tubing section.Microscopic examination revealed wavy/jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are similar to failures caused by abrasion or scoring with a sharp instrument on the tubing surface.The device history record (dhr) for the finished good lot reported was reviewed although the catalog and lot number reported did not correspond to the sample received.During the dhr review, no incidents were documented that could have caused this type of non-conformance.No reported non-conformances were found from review of the records, which included incoming and in-process inspection, non-conforming reports and manufacturing records.The minimum tensile strength specification for the tubing is 750 psi.Dhr of this tubing demonstrated tensile strength results of a minimum of 917 psi in testing performed.The minimum pull test specification for this drain is 8.0 lb.Dhr demonstrated pull test results of a minimum of 17.3 lb (drain/tubing junction area) and 17.5 lb (perforated area) in quality testing performed.Inspection records for the (b)(4) materials used to extrude the tubing and mold the flat section were reviewed and certificate of analysis(coa) indicates that all test results were within specification limits, including tensile and tear tests.This is the first complaint received on this catalog in the last 12 months.The lot number reported was manufactured on sept.25, 2013.The most probable root cause was identified as misuse since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.It is also recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.According to the instructions for use (ifu). ¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿.

Brand Name
JACKSON PRATT 10MM FLAT DRAIN FULL PERF
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6159540
Report Number1423537-2016-00063
Device Sequence Number1025532
Product Code GCY
UDI-Device Identifier10885380064036
UDI-Public10885380064036
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-1311
Device Catalogue NumberSU130-1311
Device Lot Number1131273
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2016
Supplement Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR